Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

What causes reduced urination?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3580 Questions
The query is about my wife. Over the last few days the volume of urination that she normally does has reduced. She is stating that she is feeling less colder. What could this be?
Posted Tue, 28 Jan 2014 in Kidney Conditions
Answered by Dr. Mahesh Koregol 1 hour later
Brief Answer: water intake Detailed Answer: Hi She is only 40 year old. I am sure she does not have any kidney disease so early. Since it is winter now it is common that all will drink less water and hence decreased volume of urine. Let her drink 4 litres of water and she will definitely have reduced urine output. There is nothing to be worried. Let me know if you have any more questions Regards Dr. Mahesh Koregol
Above answer was peer-reviewed by
Follow-up: What causes reduced urination? 5 hours later
Dear Dr Koregol, Thank you for the response. The issue here is that she is having a reduced urine output, although she has nearly 8 - 10 glasses of water in the day. Normally the Urine output was higher for the same quantity of water intake. Regards XXXX
Answered by Dr. Mahesh Koregol 11 minutes later
Brief Answer: measure Detailed Answer: Hi Urine output is generally low in winter. So she might be feeling low output. Since you are concerned you can measure the input and output. Let her drink 4 litres of water today. While urinating let her collect in a waste bottle with top of bottle cut. This way it is calculated in hospital. The urine output should be 30 ml per hour. Accordingly you can calculate and let me know if its less. Let me know if you have any more questions. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor